Medical questions & health advice by board certified doctors
"May I get a false pregnancy test result due to minocycline?"
I take minocycline to treat acne.
Generally speaking, the short answer to your question is no, but it is important to speak with your OB/GYN. There are not a lot of medications I can think of with the exception of a few specialized hormonal medications they can interfere with the pregnancy test. A pregnancy test looks for the presence of beta human chorionic gonadotropin or beta hCG in the urine. This is a hormone that is released by the growing embryo after conception to signal to the rest of the body that pregnancy has been achieved. This hormone circulates through the blood telling the body that it is now pregnant, and then gets excreted in the urine. This is where we typically test for pregnancy initially. Minocycline is a type of antibiotic that is not related in any way to beta hCG. Thus, the two should not interfere with each other. I will say that if you're trying to get pregnant and you're on Minocycline then you should definitely schedule appointment with your OB/GYN. It is always good to let your doctor know when you're trying to get pregnant so that your medication list can be reviewed and any medications that are not baby friendly can be discontinued. Minocycline may or may not be a medication that you want to take depending on the opinion of your doctor.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.